Alert archive / Maryland / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 48, NWS Philadelphia/Mount Holly

June 21, 2001Kent County, Queen Anne's County, Maryland

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 21, 2001, 6:01 PM EDT for Kent County, Queen Anne's County, Maryland. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 21, 2001, 6:01 PM EDT (22:01 UTC)
Expired
Jun 21, 2001, 6:30 PM EDT
In force
29 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

Counties Kent County, MD, Queen Anne's County, MD

What was reported inside it

TimeReportWhereRemark
Jun 21, 6:05 PM EDTThunderstorm Wind 50 EGalena, MD

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 212204
SVRPHI
MDC029-035-212230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
601 PM EDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN QUEEN ANNES COUNTY IN NORTHEAST MARYLAND.
  EASTERN KENT COUNTY IN NORTHEAST MARYLAND.

* UNTIL 630 PM EDT.

* AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF SEVERE THUNDERSTORMS OVER EASTERN KENT COUNTY AND 
NORTHEAST QUEEN ANNS COUNTY. INDIVIDUAL STORMS WERE MOVING 
NORTHEAST AT 10 MILES AN HOUR BUT THE AREA OF STORMS WAS MOVING 
LITTLE.

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH 
THESE STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS 
PASSED.

FOR THE LATEST STORM INFORMATION...PLEASE TUNE TO NOAA WEATHER
RADIO...YOUR LOCAL RADIO OR TELEVISION STATION...OR YOUR CABLE
TELEVISION OUTLET.

$$

LAT...LON 3937 7579 3937 7592 3919 7593 3917 7577

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:45 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 21, 3:45 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT THU JUN 21 2001

WEAK S/W DRAPED ACROSS CENTAL PA INTO DELMARVA PER HIGH RES 12Z ETA
WHILE VIS SAT PIX SHOWS AN ACTIVE SEABREEZE FRONT. BAYBREEZES ALSO
FIRING UP MOIST CONVECTION ACROSS DELAWARE. 88D SHOWING MUTLIPLE
OUTFLOW BOUNDARIES. DEWPOINTS IN THIS AREA...WHERE A SURFACE
BOUNDARIES ALSO LIES...SHOWS LITTLE DIFFERENCE AND ARE RANGING FROM
THE MIDDLE 60S TO LOWER 70S. LAPS ANALYSIS SHOWS LI/S APPROACHING -7
WITH CAPES BETWEEN 2-3K J/KG. THIS HELPING TO ENHANCE AND SUSTAIN
CONVECTION.

MENTIONED S/W DRIFTS NE IN H5 FLOW AND WILL BE POSTIONED OVER THE
UPPER HUDSON VALLEY LATER TONIGHT. BY DAYBREAK A SECONDARY VORT WILL
BE APPROACHING DELMARVA. THIS ONCE AGAIN PER 12Z ETA. WITH THE HELP
OF THE H8 JET...THE NOW STATIONARY SURFACE BOUNDARY WILL RETREAT
NORTHWARD TOMORROW. HAVE BROADBRUSHED CHANCE POPS AT THIS TIME.

WHILE COLD FRONT LIFTS ACROSS OUR CWA TOMORROW...A COLD FRONT WILL
BE WORKING ACROSS WESTERN PA. FRONT IS SLOW TO MOVE AND WON/T
APPROACH THE CWA UNTIL FRIDAY NIGHT/SATURDAY. FRONT SHOULD STALL
ACROSS THE AREA THIS WEEKEND AS UPPER FLOW ALLIGNS ITSELF WITH
MENTIONED SURFACE FEATURE. WITH THIS IN MIND HAVE BUMPED UP POPS FOR
PERIODS 3 AND 4.

NO CONCERNS WITH MARINE.

.PHI...NONE.

KRUZDLO

Nearby

Severe Thunderstorm Warnings in Maryland, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.